MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE; NEEDLE, HYPODERMIC, SINGLE LUMEN

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305107
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A black foreign particle was reported on the surface of the needle.To support the investigation, one sample without packaging and a photograph were provided for evaluation by the quality team.A visual inspection confirmed the presence of a dark speck attached to the needle approximately 1/8 inch from the top of the needle hub.The photograph corresponded to the sample received.No additional defects or imperfections were observed.The sample was submitted to a laboratory for analysis; however, the foreign matter was too small to be conclusively identified.A review of the device history record for material number 301507, lot 3299469, revealed no quality issues during production that could have contributed to the reported condition.There were no related quality notifications, and all processes and final inspections were performed in accordance with specification requirements.To date, no similar events have been reported for this lot.Based on the investigation and analysis of the returned sample, the customer¿s reported observation has been confirmed.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that the bd needle 30ga 1/2in had foreign matter.The following information was provided by the initial reporter: during a routine procedure, black foreign matter was observed on the surface of the needle in use.The residue was noticed mid-treatment and appeared to be embedded or adhered to the needle shaft.The origin of the black substance is currently unknown.

Brand Name
BD PRECISIONGLIDE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23655766
Report Number1911916-2025-00764
Device Sequence Number14644995
Product Code FMI
UDI-Device Identifier00382903051076
UDI-Public(01)00382903051076(17)281231(10)3299469
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305107
Device Lot Number3299469
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2025
Initial Report FDA Received Date11/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown